Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 17, 2012, 3:00 AM EDT for Telfair County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2012, 3:00 AM EDT (07:00 UTC)
- Expired
- Mar 17, 2012, 3:45 AM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
County Telfair County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551
WWUS82 KFFC 170700
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 AM EDT SAT MAR 17 2012
GAZ109-110-170745-
300 AM EDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TELFAIR AND DODGE COUNTIES UNTIL 345 AM EDT...
AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND ACHORD TO TEMPERANCE...MOVING EAST AT 20
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TELFAIR AND DODGE COUNTIES THROUGH 345 AM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE ACHORD...TEMPERANCE...RHINE...
FIVE POINTS...CHINA HILL...JACKSONVILLE...MILAN...HELENA...THE HORSE
CREEK WMA...WORKMORE...SCOTLAND AND MCRAE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3181 8314 3185 8318 3188 8318 3189 8321
3195 8324 3197 8328 3202 8325 3209 8330
3208 8306 3215 8292 3213 8294 3208 8288
3205 8281 3202 8278 3191 8280 3178 8286
3178 8298
TIME...MOT...LOC 0659Z 273DEG 18KT 3208 8299 3208 8326
3185 8318
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 17, 1:54 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 17, 1:54 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 AM EDT FRI MAR 16 2012
.UPDATE...MAIN INSTABILITY AXIS THIS EVENING HAS BEEN ACROSS
SOUTHERN ZONES WITH CAPES PUSHING 3000 J/KG. THIS ALONG WITH A
NORTHWARD PROPAGATING OUTFLOW BOUNDARY HAS ALLOWED CONVECTION TO
SUSTAIN ITSELF LATE INTO THIS EVENING. EXPECT THIS GENERAL AREA
EAST OF INTERSTATE 75 TO CONTINUE THROUGH AT LEAST MIDNIGHT BEFORE
WANING AND HAVE INCREASED POPS FOR THE EASTERN THIRD OF THE AREA.
OTHERWISE...FORECAST ON TRACK AND NO OTHER CHANGES PLANNED.
&&
.PREV DISCUSSION... /ISSUED 800 PM EDT FRI MAR 16 2012/
PREV DISCUSSION... /ISSUED 344 PM EDT FRI MAR 16 2012/
SHORT TERM /TONIGHT THROUGH SUNDAY/...
SUMMER LIKE PATTERN WILL CONTINUE WITH RIDGING SURFACE AND ALOFT.
A COUPLE OF SHORT WAVES ARE FORECAST TO MOVE AROUND THE TOP OF THE
RIDGE THROUGH THE TENNESSEE AND OHIO VALLEYS...WITH THE CWA ON THE
TRAILING END. TIMING AND LOCATION OF CONVECTION MAINLY DEPENDENT
ON MODERATE INSTABILITY...AFTERNOON HEATING AND LOCATION OF ANY
LEFT OVER SURFACE OUTFLOW BOUNDARIES. OVERALL SHEAR REMAINS WEAK.
MAIN THREAT SEEMS TO BE HAIL BUT HEAVY RAIN MAY CAUSE PROBLEMS
TEMPORARILY IN SOME AREAS. HAVE GENERALLY FAVORED NORTH GEORGIA
WITH HIGHER POPS THROUGH THE SHORT TERM BUT DEVELOPMENT IS
POSSIBLE ANYWHERE IN THE CWA. TEMPERATURES WILL REMAIN ABOVE
NORMAL BUT MAY LOCALLY BE AFFECTED BY CLOUDS AND RAIN.
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HEIGHTS CONTINUE TO RISE THROUGH THE MIDDLE OF THE WEEK WITH HIGH
PRESSURE DOMINATING THE EASTERN HALF OF THE COUNTRY. A MAINLY
DIURNAL PATTERN FOR POPS LOOKS REASONABLE AND HAVE MADE NO
CHANGES. GFS AND ECMWF IN SOME AGREEMENT THAT THE TROUGH WILL
ADVANCE INTO THE MID MISSISSIPPI VALLEY BY THE END OF THE WEEK.
THE ONLY TWEAK WAS TO INCLUDE CHANCE POPS WEDNESDAY NIGHT AND
INCREASE POPS A BIT FOR THURSDAY. PREVIOUS DISCUSSION IS INCLUDED
BELOW.
41
PREVIOUS LONG TERM DISCUSSION...
/742 AM EDT FRI MAR 16 2012/
GFS/ECMWF MODELS IN GOOD AGREEMENT THROUGH EXTENDED PERIODS. BOTH
MODELS DEEPEN LOW OVER THE SOUTHERN PLAINS BY MIDWEEK. THIS ALLOWS
NARROW RIDGING OVER THE EAST TO BUILD NORTHWARD. MODELS CONTINUE
TO SHOW WEAK IMPULSES ROTATING OVER THE TOP OF THE RIDGE...ACROSS
PORTIONS OF NORTH AND EAST GEORGIA SUNDAY AND MONDAY...BEFORE
SHIFTING FURTHER EAST BY TUESDAY. PRECIPITABLE WATER REMAINS IN
THE ONE TO ONE AND ONE-QUARTER INCH RANGE THROUGH THURSDAY
HOWEVER... AND WITH SUMMER LIKE PATTERN IN PLACE...THERE WILL
STILL BE ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED CONVECTION
EACH AFTERNOON. MODELS ARE TRENDING TOWARD A SLOWER ADVANCEMENT OF
THE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS...WITH SYSTEM STILL
WEST OF FORECAST AREA BY THE END OF THE WORK WEEK. GUIDANCE
TEMPERATURES CONTINUE TEN TO TWENTY DEGREES ABOVE NORMAL THROUGH
NEXT WEEK...WHICH WILL REMAIN BELOW RECORD HIGH TEMPERATURES.
12
CLIMATE...
RECORDS FOR 03-16
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 82 1945 37 1960 62 2002 19 1890
KATL 84 1945 34 1900 64 2002 18 1890
KCSG 85 2002 51 1969 65 2002 27 1988
1949
KMCN 87 1955 42 1900 65 1942 26 1916
RECORDS FOR 03-17
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 85 1945 39 2005 62 1945 23 1924
KATL 86 1945 38 1892 65 2002 23 1895
KCSG 88 2002 45 2005 67 2002 30 1981
1954
KMCN 88 1945 44 2005 65 1908 27 1988
RECORDS FOR 03-18
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 87 1921 45 1998 63 1908 23 1967
1941
1902
KATL 84 1982 30 1892 67 1908 20 1902
KCSG 89 1982 49 1988 64 1982 29 1967
KMCN 88 1908 43 1902 67 1908 28 2007
1941
RECORDS FOR 03-19
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 86 1982 45 1947 61 1908 22 1892
KATL 85 1982 44 1892 65 1927 17 1892
KCSG 88 1982 52 2001 66 1948 30 1985
1960
KMCN 88 1963 49 1947 64 1982 26 1967
1945 1902
1927
AVIATION...
06Z UPDATE...
VFR CONDITIONS WILL PREDOMINATE THROUGH THIS FORECAST PERIOD ACROSS
THE FORECAST AREA OUTSIDE OF CONVECTIVE ACTIVITY. SCATTERED MVFR...
WITH LOCAL IFR...VISIBILITIES ARE POSSIBLE BETWEEN 06Z AND 14Z. ONLY
TAF SITES THAT ARE EXPECTED TO BE BRIEFLY AFFECTED ARE THE SITES
THAT RECEIVED MEASURABLE RAINFALL LAST NIGHT...KAHN...KMCN AND KRYY.
ISOLATED TO SCATTERED CONVECTION IS POSSIBLE AT ANY TIME DURING THIS
FORECAST PERIOD...BUT BEST CHANCES WOULD BE BETWEEN 18Z AND 02Z.
WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH 14Z...RETURNING TO
SOUTHWESTERLY BETWEEN 5 AND 8 KTS THROUGH 00Z.
//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS EXCEPT MEDIUM AT BEST ON TIMING OF
CONVECTION.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 55 84 57 84 / 50 30 30 30
ATLANTA 60 81 61 82 / 20 30 30 20
BLAIRSVILLE 52 76 52 77 / 20 40 40 30
CARTERSVILLE 53 81 52 82 / 20 30 30 20
COLUMBUS 59 84 60 85 / 20 30 20 20
GAINESVILLE 56 80 58 81 / 30 30 30 30
MACON 55 84 58 85 / 20 30 20 20
ROME 54 82 55 84 / 20 30 30 20
PEACHTREE CITY 52 81 54 82 / 20 30 20 20
VIDALIA 60 84 60 83 / 50 30 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Mar 16, 10:49 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1049 PM EDT FRI MAR 16 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1049 PM EDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT...FRIDAY NIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED. .SYNOPSIS... SURFACE HIGH PRESSURE WILL CONTINUE TO COMBINE WITH WEAK UPPER LEVEL RIDGING TO KEEP A WARM...MOIST AIRMASS OVER GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM WILL BE FREQUENT LIGHTNING AND SMALL HAIL. .DISCUSSION... AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE TENNESSEE-NORTH GEORGIA REGION WILL AID IN THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PORTIONS OF NORTH AND CENTRAL GEORGIA OVERNIGHT. THE BEST CHANCE FOR THUNDERSTORMS THE REST OF THE NIGHT WILL BE EAST OF A GAINESVILLE TO MACON LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF THE NIGHT.
In the hours before
Special weather statement, Mar 16, 11:19 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1119 PM EDT FRI MAR 16 2012 GAZ108-170400- 1119 PM EDT FRI MAR 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WILCOX COUNTY UNTIL MIDNIGHT EDT... AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PITTS...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WILCOX COUNTY THROUGH MIDNIGHT EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PITTS...OWENSBORO...ROCHELLE...ANTIOCH CHURCH... BROWNING...ABBEVILLE AND CEDAR CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3209 8337 3188 8322 3187 8357 3203 8360 TIME...MOT...LOC 0319Z 259DEG 8KT 3195 8351
Special weather statement, Mar 16, 11:30 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 PM EDT FRI MAR 16 2012 GAZ105-106-170415- 1130 PM EDT FRI MAR 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS IN CRISP AND DOOLY COUNTIES UNTIL 1215 AM EDT... AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LILLY...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CRISP AND DOOLY COUNTIES THROUGH 1215 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LILLY...RICHWOOD...VIENNA...PINEHURST AND TREMONT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3224 8362 3198 8361 3205 8394 3222 8389 TIME...MOT...LOC 0331Z 277DEG 11KT 3213 8382
Special weather statement, Mar 17, 12:38 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 AM EDT SAT MAR 17 2012
GAZ110>112-170515-
1238 AM EDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER...
TELFAIR AND MONTGOMERY COUNTIES UNTIL 100 AM EDT...
AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR
GLENWOOD TO NEAR TEMPERANCE...AND MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 35 MPH...PEA SIZED HAIL... FREQUENT LIGHTNING AND
HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS PARTS OF
WHEELER... TELFAIR AND MONTGOMERY COUNTIES THROUGH 115 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LITTLE OCMULGEE STATE
PARK...LANDSBURG...GLENWOOD...ALAMO...TEMPERANCE...SCOTLAND...HELENA.
..MCRAE...MOUNT VERNON...AILEY...WORKMORE...CHINA
HILL...TOWNS...CHARLOTTEVILLE AND UVALDA.
&&
LAT...LON 3179 8306 3181 8310 3190 8320 3230 8272
3227 8248 3211 8246 3194 8249 3195 8256
3192 8261 3192 8267 3178 8289 3178 8299
3177 8301
TIME...MOT...LOC 0436Z 323DEG 11KT 3216 8266 3200 8289
3188 8312Special weather statement, Mar 17, 12:42 AM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 AM EDT SAT MAR 17 2012
GAZ108-109-170530-
1242 AM EDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILCOX AND
DODGE COUNTIES UNTIL 130 AM EDT...
AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR CEDAR CREEK
TO NEAR ANTIOCH CHURCH...AND MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS EAST WILCOX AND SOUTH DODGE COUNTIES THROUGH 130 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANTIOCH CHURCH...
ABBEVILLE...CEDAR CREEK...BROWNING...UNION...RHINE...FIVE
POINTS...GODWINSVILLE...JAY BIRD SPRINGS AND CHAUNCEY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3191 8338 3212 8340 3212 8336 3211 8333
3213 8331 3216 8301 3208 8300 3190 8320
TIME...MOT...LOC 0441Z 275DEG 15KT 3208 8332 3202 8328
3194 8331Special weather statement, Mar 17, 2:28 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EDT SAT MAR 17 2012
GAZ097-109-170715-
228 AM EDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN LAURENS AND DODGE COUNTIES UNTIL 315 AM EDT...
AT 224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND EASTMAN TO UNION...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS LAURENS AND DODGE COUNTIES THROUGH 315 AM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE GRESSTON...EASTMAN...UNION...
PLAINFIELD...GODWINSVILLE...JAY BIRD SPRINGS...CHAUNCEY...CEDAR GROVE
AND ACHORD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3209 8332 3211 8333 3213 8331 3215 8332
3218 8330 3220 8332 3234 8325 3233 8285
3220 8286 3220 8288 3218 8287 3214 8293
3215 8294 3214 8296 3211 8296 3208 8305
TIME...MOT...LOC 0627Z 272DEG 17KT 3225 8315 3215 8316
3212 8325Special weather statement, Mar 17, 3:00 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 AM EDT SAT MAR 17 2012
GAZ109-110-170745-
300 AM EDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TELFAIR AND DODGE COUNTIES UNTIL 345 AM EDT...
AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND ACHORD TO TEMPERANCE...MOVING EAST AT 20
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TELFAIR AND DODGE COUNTIES THROUGH 345 AM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE ACHORD...TEMPERANCE...RHINE...
FIVE POINTS...CHINA HILL...JACKSONVILLE...MILAN...HELENA...THE HORSE
CREEK WMA...WORKMORE...SCOTLAND AND MCRAE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3181 8314 3185 8318 3188 8318 3189 8321
3195 8324 3197 8328 3202 8325 3209 8330
3208 8306 3215 8292 3213 8294 3208 8288
3205 8281 3202 8278 3191 8280 3178 8286
3178 8298
TIME...MOT...LOC 0659Z 273DEG 18KT 3208 8299 3208 8326
3185 8318The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:19 PM EDT | Special Weather Statement | FFC | Jefferson | 41 min |
| Mar 16, 8:40 PM EDT | Special Weather Statement | FFC | Jasper | 50 min |
| Mar 16, 8:48 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 42 min |
| Mar 16, 8:59 PM EDT | Special Weather Statement | FFC | Houston | 46 min |
| Mar 16, 9:41 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 49 min |
| Mar 16, 10:17 PM EDT | Special Weather Statement | FFC | Pulaski | 43 min |
| Mar 16, 10:56 PM EDT | Special Weather Statement | FFC | Laurens | 49 min |
| Mar 16, 11:19 PM EDT | Special Weather Statement | FFC | Wilcox | 41 min |
| Mar 16, 11:30 PM EDT | Special Weather Statement | FFC | Dooly | 45 min |
| Mar 17, 12:38 AM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 37 min |
| Mar 17, 12:42 AM EDT | Special Weather Statement | FFC | Dodge | 48 min |
| Mar 17, 2:28 AM EDT | Special Weather Statement | FFC | Dodge | 47 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.